MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BASIC KIT 20G X 8 CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS BASIC KIT 20G X 8 CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number F320087T
Health Effect - Clinical Code No Information (3190)
Date of Event 02/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) of rebv2390 showed no other similar product complaint(s) from this lot number.Device has not yet been returned for evaluation.
 
Event or Problem Description
It was reported that during insertion, tenting under the skin was observed due to the catheter's failure to thread and kinking.Upon removal the guidewire was noted as bent and the catheter tip did not look intact.When the catheter tip was compared with a similar catheter tip, approximately 2 cm of catheter was unaccounted for.Patient did not exhibit any signs of distress at that time.Foreign body ultrasound was ordered for left arm; no ultrasound results reported at this time.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged catheter was confirmed and was determined to be related to use of the device.One 20g x 8cm powerglide pro catheter and deployment system were returned for investigation.The catheter was received separate from the deployment system.The catheter was still attached to the wings.The catheter tubing extended 6cm from the distal end of the pink strain relief sleeve, which indicates that approximately 2cm of the catheter was missing.The distal end of the catheter was not returned for investigation.The guidewire had been advanced through the needle and the safety mechanism had been activated.The needle was bent at the distal end of the deployment system.A microscopic examination revealed that the catheter was scored longitudinally within the lumen at the distal tip of the returned segment.The characteristics observed on the returned catheter are consistent with a needle puncture.Warnings in the ifu indicate that once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.This may result in damage to the catheter.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.The ifu also indicates to not perforate, tear, or fracture the catheter with the needle or guidewire during the procedure.Due to the evidence of use and the characteristics of the damage, the complaint was determined to be use related.A lot history review (lhr) of rebv2390 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
BASIC KIT 20G X 8 CM WITH BIOPATCH
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7303155
Report Number3006260740-2018-00293
Device Sequence Number19395481
Product Code FOZ
UDI-Device Identifier00801741140525
UDI-Public(01)00801741140525
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberF320087T
Device Catalogue NumberF320087T
Device Lot NumberREBV2390
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/12/2018
Initial Report FDA Received Date02/28/2018
Supplement Report FDA Received Date04/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight69